Alert archive / Oregon / Wind Advisories in 2017
Wind Advisory 27, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Nov 25, 2017, 3:18 AM PST for 6 counties in Oregon. It took effect at Nov 26, 2017, 3:00 AM PST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2017, 3:18 AM PST (11:18 UTC)
- In effect from
- Nov 26, 2017, 3:00 AM PST
- Expired
- Nov 26, 2017, 8:23 PM PST
- In force
- 17 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Morrow County, OR, Umatilla County, OR, Union County, OR, Wallowa County, OR, Wheeler County, OR
The radar
The Pendleton radar (KPDT), 40 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 11.3 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2131 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
819 WWUS76 KPDT 251118 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 318 AM PST Sat Nov 25 2017 ...STRONG WINDS OVER PORTIONS OF NORTHEAST OREGON ON SUNDAY... .A cold front on Sunday will be accompanied by strong winds aloft and a tight surface pressure gradient. The Grande Ronde Valley...the Wallowa Valley near Joseph...and many locations of the Oregon Blue Mountain Foothills will likely observe gusts 45 to 55 mph ahead of this approaching cold front. ORZ049-507-252315- /O.NEW.KPDT.WI.Y.0027.171126T1100Z-171126T2300Z/ Grande Ronde Valley- Foothills of the Northern Blue Mountains of Oregon- including the cities of Cove, Elgin, La Grande, Pendleton, and Pilot Rock 318 AM PST Sat Nov 25 2017 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM PST SUNDAY... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from 3 AM to 3 PM PST Sunday. * WINDS...South to Southeast winds 25 to 35 mph with gusts up to 50 mph. * TIMING...South winds will increase early Sunday morning in the Grande Ronde Valley and the base of the Blue Mountain Foothills east and southeast of Pendleton. It will become very windy in these areas by noon. * IMPACTS...Gusty winds will blow around unsecured objects...including holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 to 55 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ508-252315- /O.NEW.KPDT.WI.Y.0027.171126T1500Z-171126T2300Z/ Foothills of the Southern Blue Mountains of Oregon- including the cities of Heppner, Condon, and Fossil 318 AM PST Sat Nov 25 2017 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 3 PM PST SUNDAY... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from 7 AM to 3 PM PST Sunday. * WINDS...South 20 to 30 mph with gusts up to 50 mph. * TIMING...The strongest winds will occur between 10 AM to 2 PM. * IMPACTS...Gusty winds will blow around unsecured objects...including holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 to 55 mph mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ050-252315- /O.NEW.KPDT.WI.Y.0027.171126T1100Z-171126T2300Z/ Wallowa County- including the cities of Enterprise and Joseph 318 AM PST Sat Nov 25 2017 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM PST SUNDAY FOR WALLOWA VALLEY... The National Weather Service in Pendleton has issued a Wind Advisory For Wallowa Valley...which is in effect from 3 AM to 3 PM PST Sunday. * WINDS...South 20 to 40 mph with gusts up to 55 mph near Joseph. Winds will not be as strong for other locations in the Wallowa Valley. * TIMING...Sudden gusts to 55 mph are possible near Joseph...mainly between 9 AM to 1 PM. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 to 55 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
5 follow-up statements
468 WWUS76 KPDT 252302 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 302 PM PST Sat Nov 25 2017 ...STRONG WINDS OVER PORTIONS OF NORTHEAST OREGON ON SUNDAY... .A cold front on Sunday will be accompanied by strong winds aloft and a tight surface pressure gradient. The Grande Ronde Valley... the Wallowa Valley near Joseph...and many locations of the Oregon Blue Mountain Foothills will likely observe gusts 45 to 55 mph ahead of this approaching cold front. ORZ049-507-261215- /O.CON.KPDT.WI.Y.0027.171126T1100Z-171126T2300Z/ Grande Ronde Valley- Foothills of the Northern Blue Mountains of Oregon- including the cities of Cove, Elgin, La Grande, Pendleton, and Pilot Rock 302 PM PST Sat Nov 25 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PST SUNDAY... * WINDS...South to Southeast winds 25 to 35 mph with gusts up to 50 mph. * TIMING...South winds will increase early Sunday morning in the Grande Ronde Valley and the base of the Blue Mountain Foothills east and southeast of Pendleton. It will become very windy in these areas by noon. * IMPACTS...Gusty winds will blow around unsecured objects... including holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 to 55 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ ORZ508-261215- /O.CON.KPDT.WI.Y.0027.171126T1500Z-171126T2300Z/ Foothills of the Southern Blue Mountains of Oregon- including the cities of Heppner, Condon, and Fossil 302 PM PST Sat Nov 25 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 3 PM PST SUNDAY... * WINDS...South 20 to 30 mph with gusts up to 50 mph. * TIMING...The strongest winds will occur between 10 AM to 2 PM. * IMPACTS...Gusty winds will blow around unsecured objects... including holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 to 55 mph mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ ORZ050-261215- /O.CON.KPDT.WI.Y.0027.171126T1100Z-171126T2300Z/ Wallowa County- including the cities of Enterprise and Joseph 302 PM PST Sat Nov 25 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PST SUNDAY FOR WALLOWA VALLEY... * WINDS...South 20 to 40 mph with gusts up to 55 mph near Joseph. Winds will not be as strong for other locations in the Wallowa Valley. * TIMING...Sudden gusts to 55 mph are possible near Joseph... mainly between 9 AM to 1 PM. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 to 55 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
978 WWUS76 KPDT 261200 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 400 AM PST Sun Nov 26 2017 ...STRONG WINDS OVER PORTIONS OF NORTHEAST OREGON TODAY... .A cold front today will be accompanied by strong winds aloft and a tight surface pressure gradient. The Grande Ronde Valley...the Wallowa Valley near Joseph...and many locations of the Oregon Blue Mountain Foothills will likely observe wind gusts of 45 to 55 mph ahead of this approaching cold front. ORZ049-507-262000- /O.CON.KPDT.WI.Y.0027.000000T0000Z-171126T2300Z/ Grande Ronde Valley- Foothills of the Northern Blue Mountains of Oregon- including the cities of Cove, Elgin, La Grande, Pendleton, and Pilot Rock 400 AM PST Sun Nov 26 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...South to Southeast winds 25 to 35 mph with gusts up to 50 mph. * TIMING...South winds will increase this morning in the Grande Ronde Valley and at the base of the Blue Mountain Foothills east and southeast of Pendleton. It will become very windy in these areas by noon. * IMPACTS...Gusty winds will blow around unsecured objects... including holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 to 55 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ ORZ508-262000- /O.CON.KPDT.WI.Y.0027.171126T1500Z-171126T2300Z/ Foothills of the Southern Blue Mountains of Oregon- including the cities of Heppner, Condon, and Fossil 400 AM PST Sun Nov 26 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 3 PM PST THIS AFTERNOON... * WINDS...South 20 to 30 mph with gusts up to 50 mph. * TIMING...The strongest winds will occur between 10 AM to 2 PM. * IMPACTS...Gusty winds will blow around unsecured objects... including holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 to 55 mph mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ ORZ050-262000- /O.CON.KPDT.WI.Y.0027.000000T0000Z-171126T2300Z/ Wallowa County- including the cities of Enterprise and Joseph 400 AM PST Sun Nov 26 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON FOR WALLOWA VALLEY... * WINDS...South 20 to 40 mph with gusts up to 55 mph near Joseph. Winds will not be as strong for other locations in the Wallowa Valley. * TIMING...Sudden gusts to 55 mph are possible near Joseph... mainly between 9 AM to 1 PM. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 to 55 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
801 WWUS76 KPDT 261659 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 859 AM PST Sun Nov 26 2017 ...STRONG WINDS OVER PORTIONS OF NORTHEAST OREGON TODAY... .A cold front today will be accompanied by strong winds aloft and a tight surface pressure gradient. The Grande Ronde Valley...the Wallowa Valley near Joseph...and many locations of the Oregon Blue Mountain Foothills will likely observe wind gusts of 45 to 55 mph ahead of this approaching cold front. ORZ049-507-262300- /O.CON.KPDT.WI.Y.0027.000000T0000Z-171126T2300Z/ Grande Ronde Valley- Foothills of the Northern Blue Mountains of Oregon- including the cities of Cove, Elgin, La Grande, Pendleton, and Pilot Rock 859 AM PST Sun Nov 26 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...South 25 to 35 mph with gusts up to 55 mph. * TIMING...South winds will continue in the Grande Ronde Valley and at the base of the Blue Mountain Foothills east and southeast of Pendleton. It will become very windy in these areas by noon. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 to 55 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ ORZ508-262300- /O.CON.KPDT.WI.Y.0027.000000T0000Z-171126T2300Z/ Foothills of the Southern Blue Mountains of Oregon- including the cities of Heppner, Condon, and Fossil 859 AM PST Sun Nov 26 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...Southwest 25 to 35 mph with gusts up to 60 mph. * TIMING...The strongest winds will occur around midday. * IMPACTS...Strong winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 to 55 mph mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ ORZ050-262300- /O.CON.KPDT.WI.Y.0027.000000T0000Z-171126T2300Z/ Wallowa County- including the cities of Enterprise and Joseph 859 AM PST Sun Nov 26 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON FOR WALLOWA VALLEY... * WINDS...South 15 to 25 mph with gusts up to 50 mph. * TIMING...Sudden gusts to 55 mph are possible near Joseph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 to 55 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
310 WWUS76 KPDT 262247 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 247 PM PST Sun Nov 26 2017 ...STRONG WINDS OVER PORTIONS OF NORTHEAST OREGON INTO THIS EVENING... .A cold front will approach northeast Oregon accompanied by strong winds aloft and a tight surface pressure gradient. The Wallowa Valley near Joseph will continue to experience wind gusts of 45 to 55 mph ahead of this approaching cold front. ORZ049-507-270000- /O.EXP.KPDT.WI.Y.0027.000000T0000Z-171126T2300Z/ Grande Ronde Valley- Foothills of the Northern Blue Mountains of Oregon- including the cities of Cove, Elgin, La Grande, Pendleton, and Pilot Rock 247 PM PST Sun Nov 26 2017 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... The winds across the area had decreased. Although brief wind gusts to 40 mph are possible...the threat for advisory level winds had diminished and the wind advisory will be allowed to expire. $$ ORZ508-270000- /O.EXP.KPDT.WI.Y.0027.000000T0000Z-171126T2300Z/ Foothills of the Southern Blue Mountains of Oregon- including the cities of Heppner, Condon, and Fossil 247 PM PST Sun Nov 26 2017 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... The winds across the area had decreased. Although brief wind gusts to 40 mph are possible...the threat for advisory level winds had diminished and the wind advisory will be allowed to expire. $$ ORZ050-270600- /O.EXT.KPDT.WI.Y.0027.000000T0000Z-171127T0600Z/ Wallowa County- including the cities of Enterprise and Joseph 247 PM PST Sun Nov 26 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING FOR WALLOWA VALLEY... * WINDS...Southwest 15 to 25 mph with gusts up to 50 mph. * TIMING...Sudden gusts to 55 mph are possible near Joseph. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 to 55 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
947 WWUS76 KPDT 270423 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 823 PM PST Sun Nov 26 2017 ORZ050-270530- /O.CAN.KPDT.WI.Y.0027.000000T0000Z-171127T0600Z/ Wallowa County- 823 PM PST Sun Nov 26 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pendleton has cancelled the Wind Advisory. Winds across the Wallowa Valley have decreased significantly and shifted to the west and northwest. Thus the wind advisory for the Wallowa Valley has been cancelled. Winds in the Wallowa Valley, and across Wallowa county, will remain west to northwest 5 to 15 mph through the remainder of the night. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 25, 2:55 AM PST, 23 minutes earlier.
Area forecast discussion, Nov 25, 2:55 AM PST, 23 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
255 AM PST Sat Nov 25 2017
.SHORT TERM...Today through Monday. The next frontal system will be
a warm front arriving this afternoon, approaching central Oregon in
the early afternoon then over the remainder of the forecast area the
by late afternoon and evening. The parent surface low will
be well offshore, therefore this approaching warm front will not
bring significant precipitation--less than 0.25 inch in most areas.
Areas near the WA and northern OR Cascades will have the best
probability of precipitation. Snow levels will increase to over 8000
feet tonight.
The next frontal system will be a cold front Sunday and Sunday
night. Pressure gradients will increase ahead of the front tonight
and Sunday. A 150+ knot southerly jet will also accompany the front
west of the Cascades. The pressure differences from Ontario-Meacham
will be over 8mb on Sunday. Confidence is high that winds through
the Grande Ronde Valley as well as the base of the Blue Mtn
Foothills of Oregon will gust to 45-55 mph. Mountain waves setting
up over the Eagle Caps could cause wind gusts at Joseph to
occasionally reach around 55 mph...possibly stronger. Wind
advisories will be issued for these areas. The southern foothills
of the Oregon Blue Mtns will also be included in the advisory as
models are advertising a surface lee side low and strong southerly
winds just north of Fossil. Snow levels will lower to 2500-4000
feet Sunday night, but drier air will also follow the cold front.
Snow accumulations of 1-4 inches are forecast for the mountains
Sunday night.
No major weather concerns are expected on Monday. Weak transitory
ridging will bring dry conditions with the exception of snow
and rain showers along the Cascades, and a rain/snow mix is forecast
for I-90 through Snoqualmie Pass. Winds will be locally breezy on
Monday. Wister
.LONG TERM...Monday night through Friday. Active weather pattern
continues through the extended. A flat ridge will be over the area
Monday night and for most of the day Tuesday with some precipitation
along Washington Cascades. A front system will sweep through late
Tuesday and early Wednesday with snow levels ranging from near 3000
feet along the Washington Cascades to near 4500 feet in central
Oregon. Another ridge is expected to build over the area by late
Wednesday and continue through Thursday with dry and seasonal
conditions. Increasing southwest flow is expected on Friday ahead of
the next trough to move into the area by Saturday with snow levels
lowering to 2000 to 4000 feet and a mix of rain and snow for much of
the area. 93
&&
.AVIATION...12Z Tafs. A warm front will be pushing north across the
area this afternoon with some light rain by 20-23Z. Conditions are
expected to be mainly VFR with this activity, but may dip to MVFR at
DLS and YKM in any heavier showers. Winds are expected to be light
today and tonight, but should be increasing at KPDT and KALW to 10-
15 kts around 12z Sunday. 93
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 51 40 60 37 / 30 40 60 60
ALW 52 42 60 38 / 30 40 60 70
PSC 47 38 56 39 / 30 60 60 40
YKM 45 36 49 34 / 40 70 50 20
HRI 47 37 57 36 / 30 40 60 40
ELN 43 34 47 32 / 30 80 50 20
RDM 52 42 57 29 / 30 20 50 40
LGD 49 44 55 36 / 30 20 60 80
GCD 51 46 57 35 / 30 20 50 70
DLS 47 40 54 38 / 60 60 70 30
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory from 3 AM to 3 PM PST Sunday for ORZ049-050-507.
Wind Advisory from 7 AM to 3 PM PST Sunday for ORZ508.
WA...None.
&&
85/93/93Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.